Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 8, NWS Amarillo, TX

February 27, 2017Beaver County, Cimarron County, Texas County, Oklahoma; 20 counties in Texas

NWS Amarillo, TX issued this red flag warning at Feb 27, 2017, 3:46 PM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 20 counties in Texas. It took effect at Feb 28, 2017, 11:00 AM CST. It was in force for 8 hr. 37 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 27, 2017, 3:46 PM CST (21:46 UTC)
In effect from
Feb 28, 2017, 11:00 AM CST
Expired
Feb 28, 2017, 7:00 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

What was reported inside it

TimeReportWhereRemark
Feb 28, 12:25 PM CSTHIGH SUST WINDS 413 Ene Perryton, TX
Feb 28, 12:53 PM CSTNON-TSTM WND GST 583 Sw Dalhart, TX
Feb 28, 12:55 PM CSTHIGH SUST WINDS 403 W Dumas, TX
Feb 28, 1:05 PM CSTHIGH SUST WINDS 453 Sse Boise City, OK
Feb 28, 1:07 PM CSTNON-TSTM WND GST 6211 Wnw Bootleg, TX
Feb 28, 1:15 PM CSTHIGH SUST WINDS 402 E Goodwell, OK
Feb 28, 1:22 PM CSTNON-TSTM WND GST 592 W Guymon, OK
Feb 28, 1:35 PM CSTHIGH SUST WINDS 413 Ene Perryton, TX
Feb 28, 1:35 PM CSTNON-TSTM WND GST 582 E Goodwell, OK
Feb 28, 1:38 PM CSTNON-TSTM WND GST 7111 Wnw Bootleg, TX
Feb 28, 2:15 PM CSTHIGH SUST WINDS 452 Wnw Hereford, TX
Feb 28, 2:20 PM CSTHIGH SUST WINDS 401 Nw Boys Ranch, TX
Feb 28, 2:30 PM CSTNON-TSTM WND GST 592 Wnw Hereford, TX
Feb 28, 2:36 PM CSTNON-TSTM WND GST 6510 Ese Valley De Oro, TX
Feb 28, 2:40 PM CSTNON-TSTM WND GST 6310 Ese Valley De Oro, TX
Feb 28, 2:54 PM CSTWILDFIRE 02 Ene Pampa, TX
Feb 28, 2:59 PM CSTNON-TSTM WND GST 632 W Guymon, OK
Feb 28, 3:05 PM CSTHIGH SUST WINDS 423 Sse Boise City, OK
Feb 28, 3:10 PM CSTHIGH SUST WINDS 405 Nnw Pampa, TX
Feb 28, 3:18 PM CSTWILDFIRE 06 Ssw Hartley, TX
Feb 28, 3:33 PM CSTNON-TSTM WND GST 629 N Amarillo, TX
Feb 28, 3:35 PM CSTHIGH SUST WINDS 463 Nne Umbarger, TX
Feb 28, 3:45 PM CSTNON-TSTM WND GST 662 Wnw Hereford, TX
Feb 28, 3:48 PM CSTNON-TSTM WND GST 596 Ene Amarillo, TX
Feb 28, 3:50 PM CSTNON-TSTM WND GST 616 Ene Amarillo, TX
Feb 28, 3:55 PM CSTNON-TSTM WND GST 593 Nne Umbarger, TX
Feb 28, 3:57 PM CSTNON-TSTM WND GST 644 Nnw Lake Tanglewood, TX
Feb 28, 4:02 PM CSTNON-TSTM WND GST 613 Nne Umbarger, TX
Feb 28, 4:03 PM CSTNON-TSTM WND GST 582 W Guymon, OK
Feb 28, 4:05 PM CSTHIGH SUST WINDS 442 E Goodwell, OK
Feb 28, 4:11 PM CSTHIGH SUST WINDS 471 Ssw Panhandle, TX
Feb 28, 4:31 PM CSTWILDFIRE 0Dawn, TX
Feb 28, 4:35 PM CSTHIGH SUST WINDS 412 E Goodwell, OK
Feb 28, 4:37 PM CSTNON-TSTM WND GST 636 Ene Amarillo, TX
Feb 28, 4:51 PM CSTWILDFIRE 03 Ssw Timbercreek Canyo, TX
Feb 28, 4:55 PM CSTHIGH SUST WINDS 4210 Ene Palo Duro Canyon, TX
Feb 28, 5:03 PM CSTHIGH SUST WINDS 47Goodnight, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2351 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WWUS84 KAMA 272146
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
346 PM CST Mon Feb 27 2017

OKZ001-002-TXZ001-002-006-007-011-012-016-017-281215-
/O.UPG.KAMA.FW.A.0005.170228T1700Z-170301T0100Z/
/O.NEW.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/
/O.CON.KAMA.FW.W.0007.000000T0000Z-170228T0100Z/
Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter-
Deaf Smith-Randall-
346 PM CST Mon Feb 27 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN
PORTIONS OF THE TEXAS PANHANDLE...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA
PANHANDLES...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity...which is in
effect from 11 AM to 7 PM CST Tuesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...In Oklahoma...Cimarron and Texas. In Texas... 
  Dallam...Sherman...Hartley...Moore...Oldham...Potter...Deaf 
  Smith and Randall.

* 20 Foot Winds...Southwest winds 15 to 30 mph with gusts to near
  40 mph are expected across the warning area through early this
  evening. Southwest winds 30 to 40 mph with gusts up to 55 mph are
  expected across the warning area on Tuesday.

* Relative Humidity...Relative humidities through early this
  evening will range from 10 to 15 percent. Afternoon minimum
  relative humidities on Tuesday will drop to around 15 percent.

* Timing...Critical fire weather conditions for today are expected
  through 7 PM CST. Critical fire weather conditions are expected
  from 11 AM until 7 PM on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

OKZ003-TXZ003>005-008>010-013>015-018>020-281215-
/O.UPG.KAMA.FW.A.0005.170228T1700Z-170301T0100Z/
/O.NEW.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/
Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill-
Carson-Gray-Wheeler-Armstrong-Donley-Collingsworth-
346 PM CST Mon Feb 27 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA
PANHANDLES...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity...which is in
effect from 11 AM to 7 PM CST Tuesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...In Oklahoma...Beaver. In Texas...Hansford... 
  Ochiltree...Lipscomb...Hutchinson...Roberts...Hemphill...
  Carson... Gray...Wheeler...Armstrong...Donley and 
  Collingsworth.

* 20 Foot Winds...west 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...as low as 15 percent.

* Timing...Critical fire weather conditions are expected to begin around
  11 AM CST Tuesday morning and expected to end around 7 PM CST 
  Tuesday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
2 follow-up statements
635 
WWUS84 KAMA 280108
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
708 PM CST Mon Feb 27 2017

OKZ001-002-TXZ001-002-006-007-011-012-016-017-281300-
/O.EXP.KAMA.FW.W.0007.000000T0000Z-170228T0100Z/
/O.CON.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/
Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter-
Deaf Smith-Randall-
708 PM CST Mon Feb 27 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN PORTIONS OF THE TEXAS PANHANDLE...

* Affected Area...In Oklahoma...Cimarron and Texas. In Texas... 
  Dallam...Sherman...Hartley...Moore...Oldham...Potter...Deaf 
  Smith and Randall.

* 20 Foot Winds...Southwest winds 30 to 40 mph with gusts up to 
55 mph are expected across the warning area on Tuesday.

* Relative Humidity...falling to around 15 percent.

* Timing...Critical to extremely critical fire weather conditions
are expected from 11 AM until 7 PM on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

OKZ003-TXZ003>005-008>010-013>015-018>020-281300-
/O.CON.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/
Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill-
Carson-Gray-Wheeler-Armstrong-Donley-Collingsworth-
708 PM CST Mon Feb 27 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS
AND OKLAHOMA PANHANDLES...

* Affected Area...In Oklahoma...Beaver. In Texas...Hansford... 
  Ochiltree...Lipscomb...Hutchinson...Roberts...Hemphill...
  Carson... Gray...Wheeler...Armstrong...Donley and 
  Collingsworth.

* 20 Foot Winds...southwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...as low as 15 percent.

* Timing...Critical to extremely critical fire weather conditions
are expected to begin around 11 AM CST Tuesday morning and are
expected to end around 7 PM CST Tuesday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

Cockrell

For more information from the National Weather Service visit...
www.weather.gov/ama
460 
WWUS84 KAMA 280913
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
313 AM CST Tue Feb 28 2017

OKZ001>003-TXZ001>020-010100-
/O.CON.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
313 AM CST Tue Feb 28 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE TEXAS AND OKLAHOMA PANHANDLES...

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... 
  Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... 
  Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... 
  Armstrong...Donley and Collingsworth.

* 20 Foot Winds...southwest to west 30 to 40 mph with gusts up to
  60 mph.

* Relative Humidity...10 to 15 percent with lowest RH values
  across the southeast Texas Panhandle.

* Timing...Critical to extremely critical fire weather 
  conditions are expected to begin around 11 AM CST Tuesday 
  morning and are expected to end around 7 PM CST Tuesday 
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 2:18 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Feb 27, 2:18 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
218 PM CST Mon Feb 27 2017

.DISCUSSION...
Upper level trough stretches from Idaho into Southern California
this afternoon. This trough is expected to swing east overnight
tonight and will be emerging onto the high plains by late Tuesday
afternoon. As height falls spread across the rockies, a lee-side
surface low will intensify over southeast Colorado tonight and
then this surface low will track east very near the Kansas and
Oklahoma state lines. This intense low coupled with the strong
winds aloft associated with the upper trough should bring strong
winds especially to the western and southern Texas Panhandle where
a High Wind Watch has been issued. Southwest winds of 30 to 40
mph with gusts to around 60 mph will be possible within the watch
area. Elsewhere, winds will be up in the 25 to 35 mph range with
higher gusts. The winds will slowly come down during the evening
hours. However, winds may stay up in the 20 to 30 mph range behind
a cold front that will sweep south behind the upper trough. A few
rain showers would not be out of the question, mainly across the
Oklahoma Panhandle in association with the cold front. Any showers
are expected to remain light at this time.

The upper level trough will exit the region by Wednesday and the
winds are expected to decrease.  The flow aloft will remain
generally zonal through the rest of the forecast with any cold
winter-like temperatures remaining well to our north.

&&

.FIRE WEATHER...
A Red Flag Warning has been issued for Tuesday. 20 foot winds will
be well above 20 mph and relative humidity values will fall to
around 15 percent or less, especially across the southeast half of
the Texas Panhandle. Elevated fire weather conditions may return
to parts of the panhandles Friday and Saturday as winds start to
increase again.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                47  72  30  53  29 /   0   5  10   0   0
Beaver OK                  48  73  30  56  26 /   0  20  20   0   0
Boise City OK              42  64  24  51  25 /   0  20  20   0   0
Borger TX                  49  73  32  54  31 /   0  10   5   0   0
Boys Ranch TX              47  71  29  54  28 /   0  10  10   0   0
Canyon TX                  46  73  29  53  28 /   0   5  10   0   0
Clarendon TX               49  77  34  56  31 /   0   5   5   0   0
Dalhart TX                 43  68  25  51  25 /   0  10   5   0   0
Guymon OK                  45  70  28  52  27 /   0  20  20   0   0
Hereford TX                45  71  28  53  27 /   0   5  10   0   0
Lipscomb TX                47  77  32  53  28 /   0  10   5   0   0
Pampa TX                   48  71  30  50  29 /   0   5  10   0   0
Shamrock TX                48  78  36  57  31 /   0   0   5   0   0
Wellington TX              48  80  38  60  32 /   0   0   0   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 11 AM to 7 PM CST Tuesday for the
     following zones: Armstrong...Carson...Collingsworth...
     Dallam...Deaf Smith...Donley...Gray...Hansford...Hartley...
     Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
     Oldham...Potter...Randall...Roberts...Sherman...Wheeler.

     Red Flag Warning until 7 PM CST this evening for the following
     zones: Dallam...Deaf Smith...Hartley...Moore...Oldham...
     Potter...Randall...Sherman.

     High Wind Watch from Tuesday morning through Tuesday evening for
     the following zones: Armstrong...Carson...Collingsworth...
     Dallam...Deaf Smith...Donley...Gray...Hartley...Moore...
     Oldham...Potter...Randall...Wheeler.

OK...Red Flag Warning from 11 AM to 7 PM CST Tuesday for the
     following zones: Beaver...Cimarron...Texas.

     Red Flag Warning until 7 PM CST this evening for the following
     zones: Cimarron...Texas.

&&

16/15
Hazardous weather outlook, Feb 27, 3:32 PM CST, 14 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
332 PM CST Mon Feb 27 2017

OKZ001>003-TXZ001>020-280945-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
332 PM CST Mon Feb 27 2017

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Critical fire weather conditions will continue across the western
Texas and Oklahoma Panhandles through 7 pm with elevated
conditions expected across the eastern Panhandles. A Red Flag
Warning is in effect for the western Texas and Oklahoma Panhandles
for SW winds at 15 to 30 mph with min RH values around 10 to 15
percent. A Fire Danger Statement remains in effect until 7 pm for
the eastern Texas and Oklahoma Panhandles for SW winds at 10 to 25
mph with min RH values around 15 to 20 percent.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Elevated to critical fire weather conditions will be possible
during the afternoons Tuesday, Friday, and Saturday for portions
of the Panhandles. A Red Flag Warning is in effect for the entire
forecast area on Tuesday.

A High Wind Watch is in effect Tuesday afternoon across the
western and southern portions of the Texas Panhandle as winds are
expected to be southwest at 35 to 45 mph with gusts over 65 mph
possible. Some areas in the north central and northeast Texas
Panhandle may meet Wind Advisory Criteria.

Patchy blowing dust is expected Tuesday afternoon across the
southwestern and south central Texas Panhandle which may reduce
visibilities at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions on Tuesday, Friday,
and Saturday.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:42 AM CSTRed Flag WarningAMACimarron, Texas15 hr

Nearby

Red Flag Warnings in Texas, 2017Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.